Journal article icon

Journal article

New gravity-capillary waves at low speeds. Part 2. Nonlinear geometries

Abstract:

When traditional linearized theory is used to study gravity-capillary waves produced by flow past an obstruction, the geometry of the object is assumed to be small in one or several of its dimensions. In order to preserve the nonlinear nature of the obstruction, asymptotic expansions in the low-Froude-number or low-Bond-number limits can be derived, but here, the solutions are waveless to every order. This is because the waves are in fact, exponentially small, and thus beyond-all-orders of re...

Expand abstract
Publication status:
Published

Actions


Access Document


Publisher copy:
10.1017/jfm.2013.129

Authors


More by this author
Institution:
University of Oxford
Department:
Oxford, MPLS, Mathematical Inst
More by this author
Institution:
University of Oxford
Department:
Oxford, MPLS, Mathematical Inst
Journal:
JOURNAL OF FLUID MECHANICS
Volume:
724
Pages:
392-424
Publication date:
2013-06-05
DOI:
EISSN:
1469-7645
ISSN:
0022-1120
URN:
uuid:5afd2b0d-c217-4de8-96a5-b425e49e1426
Source identifiers:
397110
Local pid:
pubs:397110

Terms of use


Metrics



If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP